×

Hopf bifurcation analysis of a delayed viral infection model in computer networks. (English) Zbl 1255.34071

Summary: A novel computer virus propagation model with dual delays and multi-state antivirus measures is considered. Using theories of stability and bifurcation, it is proven that there exists a critical value of delay for the stability of virus prevalence. When the delay exceeds the critical value, the system loses its stability and a Hopf bifurcation occurs. Furthermore, the explicit formulas determining the stability and direction of bifurcating periodic solutions are obtained by applying the center manifold theorem and the normal form theory. Finally, some numerical simulations are performed to verify the theoretical analysis. The conclusions of this paper can contribute to a better theoretical basis for understanding the long-term actions of virus propagation in networks.

MSC:

34K18 Bifurcation theory of functional-differential equations
68M10 Network design and communication in computer systems
68M11 Internet topics
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Gordon, L. A.; Loeb, M. P.; Lucyshyn, W.; Richardson, R., 2005 CSI/FBI crime and security survey, Computer Security Institute (2005)
[2] National computer virus emergency response center: report, 2009, Online, Available: http://www.antivirus-china.org.cn/index.asp; National computer virus emergency response center: report, 2009, Online, Available: http://www.antivirus-china.org.cn/index.asp
[3] J.O. Kephart, S.R White, Directed-graph epidemiological models of computer viruses, in: IEEE Symposium on Security and Privacy, 1991, pp. 343-361.; J.O. Kephart, S.R White, Directed-graph epidemiological models of computer viruses, in: IEEE Symposium on Security and Privacy, 1991, pp. 343-361.
[4] J.O. Kephart, S.R White, Measuring and modeling computer virus prevalence, in: IEEE Computer Security Symposium on Research in Security and Privacy, IEEE, 1993, pp. 2-15.; J.O. Kephart, S.R White, Measuring and modeling computer virus prevalence, in: IEEE Computer Security Symposium on Research in Security and Privacy, IEEE, 1993, pp. 2-15.
[5] De, P.; Liu, Y. H.; Das, S. K., An epidemic theoretic framework for vulnerability analysis of broadcast protocols in wireless sensor networks, IEEE Transactions on Mobile Computing, 8, 3, 413-425 (2009)
[6] Moreno, Y.; Pastor-Satorras, R.; Vespignani, A., Epidemic outbreaks in complex heterogeneous networks, European Physical Journal B, 26, 521-529 (2002)
[7] Garetto, M.; Gong, W. B.; Towsley, D., Modeling malware spreading dynamics, Twenty-Second Annual Joint Conference of the IEEE Computer and Communications, 1869-1879 (2003)
[8] C.C. Zou, W.B. Gong, D. Towsley, D. Towsley, Code red worm propagation modeling and analysis, CCS’02 (2002) 18-22.; C.C. Zou, W.B. Gong, D. Towsley, D. Towsley, Code red worm propagation modeling and analysis, CCS’02 (2002) 18-22.
[9] Zou, C. C.; Gong, W. B.; Towsley, D.; Gao, L. X., The monitoring and early detection of internet worms, IEEE/ACM Transactions on Networking, 13, 5, 961-974 (2005)
[10] Zou, C. C.; Towsley, D.; Gong, W. B., On the performance of Internet worm scanning strategies, Performance Evaluation, 63, 700-723 (2006)
[11] Song, X. Y.; Wang, S. L.; Dong, J., Stability properties and Hopf bifurcation of a delayed viral infection model with lytic immune response, Journal of Mathematical Analysis and Applications, 373, 345-355 (2011) · Zbl 1208.34128
[12] Li, J. Q.; Wang, K. F.; Yang, Y. L., Dynamical behaviors of an HBV infection model with logistic hepatocyte growth, Mathematical and Computer Modelling, 54, 704-711 (2011) · Zbl 1225.37107
[13] Huang, G.; Takeuchi, Y.; Ma, W. B.; Wei, D. J., Global stability for delay SIR and SEIR epidemic models with nonlinear incidence rate, Bulletin of Mathematical Biology, 72, 1192-1207 (2010) · Zbl 1197.92040
[14] Pang, J. H.; Cui, J. A.; Hui, J., Rich dynamics of epidemic model with sub-optimal immunity and nonlinear recovery rate, Mathematical and Computer Modelling, 54, 440-448 (2011) · Zbl 1225.37108
[15] Li, X. Z.; Li, W. S.; Ghosh, M., Stability and bifurcation of an SIS epidemic model with treatment, Chaos, Solitons and Fractals, 42, 2822-2832 (2009) · Zbl 1198.34060
[16] Blyuss, K. B.; Kyrychko, Y. N., Stability and bifurcations in an epidemic model with varying immunity period, Bulletin of Mathematical Biology, 72, 490-505 (2010) · Zbl 1186.92038
[17] Kermack, W. O.; McKendrick, A. G., Contributions to the mathematical theory of epidemics, Proceedings of the Royal Society of London Series A, 115, 700-721 (1927) · JFM 53.0517.01
[18] Hale, J.; Verduyn Lunel, S. M., Introduction to Functional Differential Equations (1993), Springer-Verlag · Zbl 0787.34002
[19] Hassard, B. D.; Kazarinoff, N. D.; Wan, Y. H., Theory and Applications of Hopf Bifurcation (1981), Cambridge University Press: Cambridge University Press Cambridge, MA · Zbl 0474.34002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.